Normes de Sobolev et convoluteurs bornés sur L 2 (G)
Annales de l'Institut Fourier, Volume 41 (1991) no. 4, p. 797-822

A locally compact groupe G equipped with a length-function L has property (RD) with respect to L is any rapidly decreasing function on G defines a bounded convolver on L 2 (G). We give a fairly general sufficient condition forthe pair (G,L) to have property (RD). For such a pair, we characterize positive definite functions on G that are weakly associated to the left regular representation and, in the discrete case, we deal with approximation properties of the Fourier algebra of G.

Un groupe localement compact G muni d’une fonction-longueur L a la propriété (DR) par rapport à L si toute fonction à décroissance rapide sur G définit un convoluteur borné sur L 2 (G). Nous donnons une condition suffisante assez générale pour que le couple (G,L) ait la propriété (DR). Pour un tel couple, nous caractérisons les fonctions de type positif sur G faiblement associées à la représentation régulière gauche et, dans le cas discret, nous considérons les propriétés d’approximation de l’algèbre de Fourier de G.

@article{AIF_1991__41_4_797_0,
     author = {Jolissaint, P. and Valette, A.},
     title = {Normes de Sobolev et convoluteurs born\'es sur $L^2(G)$},
     journal = {Annales de l'Institut Fourier},
     publisher = {Imprimerie Durand},
     address = {28 - Luisant},
     volume = {41},
     number = {4},
     year = {1991},
     pages = {797-822},
     doi = {10.5802/aif.1274},
     zbl = {0734.43002},
     mrnumber = {93d:43004},
     language = {fr},
     url = {http://www.numdam.org/item/AIF_1991__41_4_797_0}
}
Jolissaint, P.; Valette, A. Normes de Sobolev et convoluteurs bornés sur $L^2(G)$. Annales de l'Institut Fourier, Volume 41 (1991) no. 4, pp. 797-822. doi : 10.5802/aif.1274. http://www.numdam.org/item/AIF_1991__41_4_797_0/

[A] W. B. Averson, Subalgebras of C*-algebras, Acta Math., 123 (1969), 141-224. | Zbl 0194.15701

[Bor] A. Borel, Compact Clifford-Klein forms of symmetric spaces, Topology, 2 (1963), 111-122. | MR 26 #3823 | Zbl 0116.38603

[Bou] N. Bourbaki, Groupes et algèbres de Lie, Chapitres 4, 5 et 6, Hermann, 1968.

[Boz] M. Bozejko, Remark on Herz-Schur multipliers on free groups, Math. Ann., 258 (1981), 11-15. | MR 83a:43001 | Zbl 0483.43004

[BozJaSp] M. Bozekjo, T. Januszkiewicz et R. Spatzier, Infinite Coxeter groups do not have Kazhdan's property (T), J. Operator Theory, 19 (1988), 63-67. | MR 89i:22025 | Zbl 0662.20040

[dCaHaa] J. De Cannière et U. Haagerup, Multipliers of the Fourier algebras of some simple Lie groups and their discrete subgroups, Amer. J. Math., 107 (1985), 455-500. | MR 86m:43002 | Zbl 0577.43002

[CoMos] A. Connes et H. Moscovici, Cyclic cohomology, the Novikov conjecture and hyperbolic groups, Topology, 29 (1990), 345-388. | MR 92a:58137 | Zbl 0759.58047

[CoHaa] M. Cowling et U. Haagerup, Completely bounded multipliers of the Fourier algebra of a simple Lie group of real rank one, Invent. Math., 96 (1989), 507-549. | MR 90h:22008 | Zbl 0681.43012

[CowHaaHo] M. Cowling, U. Haagerup et R. Howe, Almost L2 matrix coefficients, J. reine angew. Math., 387 (1988), 97-110. | MR 89i:22008 | Zbl 0638.22004

[E] P. Eymard, L'algèbre de Fourier d'un groupe localement compact, Bull. Soc. Math. France, 92 (1964), 181-236. | Numdam | MR 37 #4208 | Zbl 0169.46403

[FHarz] J. Faraut et K. Harzallah, Distances hilbertiennes invariantes sur un espace homogène, Ann. Inst. Fourier, 24-3 (1974), 171-217. | Numdam | MR 51 #1295 | Zbl 0265.43013

[GhHarp] Sur les groupes hyperboliques d'après Mikhael Gromov, ouvrage collectif édité par E. Ghys et P. de la Harpe, Progress in Math. 83, Birkhäuser 1990. | Zbl 0731.20025

[G] M. Gromov, Hyperbolic groups, in "Essays in group theory", édité par S. M. Gersten (Springer, 1987), 75-263. | MR 89e:20070 | Zbl 0634.20015

[Haa] U. Haagerup, An example of a non-nuclear C*-algebra which has the metric approximation property, Invent. Math., 50 (1979), 279-293. | MR 80j:46094 | Zbl 0408.46046

[dHarp1] P. De La Harpe, Groupes de Coxeter infinis non affines, Expo. Math., 5 (1987), 91-96. | MR 88b:20076 | Zbl 0605.20049

[dHarp2] P. De La Harpe, Groupes hyperboliques, algèbres d'opérateurs et un théorème de Jolissaint, C.R. Acad. Sci. Paris, Sér. I, 307 (1988), 771-774. | MR 90d:22005 | Zbl 0653.46059

[dHarpV] P. De La Harpe et A. Valette, La propriété (T) de Kazhdan pour les groupes localement compacts, Astérisque 175, Soc. Math. France, 1989.

[Hel] S. Helgason, Groups and geometric analysis, Academic Press, 1984.

[Her] C. Herz, Une généralisation de la notion de transformée de Fourier-Stieltjes, Ann. Inst. Fourier, Grenoble, 24 (1974), 145-157. | Numdam | MR 54 #13466 | Zbl 0287.43006

[Jo1] P. Jolissant, Rapidly decreasing functions in reduced C*-algebras of groups, Trans. Amer. Math. Soc., 317 (1990), 167-196. | MR 90d:22006 | Zbl 0711.46054

[Jo2] P. Jolissaint, K-theory of reduced C*-algebras and rapidly decreasing functions on groups, K-theory, 2 (1989), 723-735. | MR 90j:22004 | Zbl 0692.46062

[L] E. C. Lance, Tensor products and nuclear C*-algebras, in "Operator algebras and applications", Proc. Symp. Pure Math., 38 (vol. 1), Amer. Math. Soc., 1982, 379-399. | MR 84b:46069 | Zbl 0498.46044

[Ma] A. I. Mal'Cev, On the faithful representations of infinite groups by matrices, Amer. Math. Soc. Transl., 45 (1965), 1-18. | Zbl 0158.02905

[Mou] G. Moussong, Hyperbolic Coxeter groups, PhD thesis, Ohio State University, 1988.

[Re] P. F. Renaud, Centralizers of the Fourier algebra of an amenable group, Proc. Amer. Math. Soc., 32 (1972), 539-542. | MR 45 #2099 | Zbl 0258.43010

[Ro] A. G. Robertson, A non-extendible positive map on the reduced C*-algebra of a free group, Bull. London Math. Soc., 18 (1986), 389-391. | MR 88b:46086 | Zbl 0614.46048

[RoSm] A. G. Robertson et R. R. Smith, Liftings and extensions of maps on C*-algebras, J. Operator Theory, 21 (1988), 117-131. | MR 90g:46082 | Zbl 0699.46041

[ScWal] P. Scott et T. Wall, Topological methods in group theory, in «Homological group theory», édité par C.T.C. Wall, London Math. Soc. Lecture Notes Series 36, Cambridge Univ. Press, 1979. | MR 81m:57002 | Zbl 0423.20023

[Sk] G. Skandalis, Approche de la conjecture de Novikov par la cohomologie cyclique [d'après A. Connes, M. Gromov et H. Moscovici], Sém. Bourbaki, Fév. 1991, Exposé 739. | Numdam | MR 93i:57035 | Zbl 0749.58056

[St] E. Størmer, Extension of positive maps into B(H), J. Funct. Anal., 66 (1986), 235-254. | MR 87f:46105 | Zbl 0637.46061

[T1] J. Tits, Free subgroups in linear groups, J. Algebra, 20 (1972), 250-270. | MR 44 #4105 | Zbl 0236.20032

[T2] J. Tits, Reductive groups over local fields, Proc. Symp. Pure Math. 33 (vol. 1), Amer. Math. Soc., 1979, 29-69. | MR 80h:20064 | Zbl 0415.20035

[V] A. Valette, Weak forms of amenability for split rank 1 p-adic groups, pré-publication 1990, à paraître dans «p-adic methods and applications», Oxford University Press.

[Was] S. Wassermann, On tensor products of certain group C*-algebras, J. Funct. Anal., 23 (1976), 239-254. | MR 54 #13582 | Zbl 0358.46040